Alert archive / Virginia / Special Weather Statements in 2025

Special Weather Statement, NWS Blacksburg, VA

July 19, 2025Henry County, City of Martinsville, Virginia

NWS Blacksburg, VA issued this special weather statement at Jul 19, 2025, 10:13 PM EDT for Henry County, City of Martinsville, Virginia. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2025, 10:13 PM EDT (02:13 UTC)
Expired
Jul 19, 2025, 10:45 PM EDT
In force
32 min
Issued by
NWS Blacksburg, VA
Hail
0.25 in
Wind
40

Counties City of Martinsville, VA, Henry County, VA

The radar

The Roanoke radar (KFCX), 56 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 10:20 PM EDTTSTM WND DMG1 Nw Horse Pasture, VATree downed by thunderstorm winds near the intersection of Meadowood Trail and Preston Road, and blocked the entire roadway.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2025-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2025-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1960 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted.

655 
WWUS81 KRNK 200213
SPSRNK

Special Weather Statement
National Weather Service BLACKSBURG VA
1013 PM EDT Sat Jul 19 2025
 
NCZ005-VAZ032-043-200245-
Rockingham NC-Henry VA-Patrick VA-
1013 PM EDT Sat Jul 19 2025

...STRONG THUNDERSTORMS WILL IMPACT 
NORTH CENTRAL ROCKINGHAM...SOUTHERN HENRY AND SOUTHEASTERN PATRICK
COUNTIES AND THE CITY OF MARTINSVILLE THROUGH 1045 PM EDT...

At 1012 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Horse Pasture, or near Spencer, moving east at 25
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Martinsville...
Spencer...
Axton...
Ridgeway...
Villa Heights...
Chatmoss...
and Collinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3658 8013 3674 8003 3670 7969 3657 7971
      3648 7983
TIME...MOT...LOC 0212Z 291DEG 22KT 3665 7994 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

CDG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 9:22 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 19, 9:22 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
922 PM EDT Sat Jul 19 2025

.SYNOPSIS...
A stalled frontal boundary just to our north will continue to
keep us in an active weather pattern. Showers and thunderstorms
will continue moving east across the region this evening, with
heavier downpours potentially resulting in some flooding. Rain
chances should decrease tomorrow as the front lifts north,
before a cold front approaches the area and moves through early
next week. Drier air and quieter weather is expected behind the
front for mid to late next week.

&&

.NEAR TERM /NOW THROUGH SUNDAY/...
Issued at 922 PM EDT Sat Jul 19 2025

Scattered showers and thunderstorms continue across the forecast
area at mid-evening, even though the coverage and intensity
(overall) of the convection continues to wane. With the
strongest thunderstorms no longer in our area, we've gone ahead
and cancelled Severe Thunderstorm Watch #526. I've done some
minor tweaks to the forecast for the overnight hours, but
overall, there were no significant changes made.

Issued at 632 PM EDT Sat Jul 19 2025

Not unlike the past couple of days, showers and thunderstorms
once again developed in the humid and unstable airmass across
the region. Even though our four easternmost counties -
Buckingham, Appomattox, Charlotte, and Halifax - remain under
Severe Thunderstorm Watch #526, the latest mesoscale analysis
shows a cold pool across this region (which extends into the
North Carolina Piedmont) from this afternoon convection. This,
combined with bulk shear values that are just enough to get
clusters of storms/organized convection going, should limit the
risk of damaging winds through the evening hours. Given the
environmental parameters, we're likely transitioning to more of
a heavy rain/flooding impact from these storms - especially
considering the antecedent soil conditions.

I've made a few tweaks to the forecast based on observed radar
trends. Otherwise, the forecast seems to be on track.

AS OF 215 PM EDT Saturday...

Key Messages:

1) Isolated flash flooding will once again be possible across
the area.

2) Slight Risk of severe weather in the Piedmont, with damaging
winds and hail possible.

A similar setup to yesterday remains across our area, as a stalled
frontal boundary remains draped across the Mid-Atlantic. A surface
and upper high to our south continues to drive moisture clockwise
around it, bringing in tropical moisture from the low that was along
the Gulf Coast a few days ago. This, along with the stubborn front,
will continue to keep active weather in the area this afternoon and
evening. The front has moved slightly north compared to yesterday,
which will slightly reduce storm coverage and intensity. Westerly
flow aloft has increased to around 20 knots, which will keep storms
moving east at a steady clip. Nonetheless, dewpoints in the upper
60s to mid 70s along with diurnal heating will allow storms to
continue to develop this afternoon and evening. Storms will be
less strong west of the Blue Ridge, due to increased cloud
cover earlier this morning that has kept instability lower,
except for the NC mountains.

Although storms will progress eastward at a steady rate, flash
flooding will still remain a concern today. Anywhere that storms
train or back-build will be the primary risks. While the entire area
is in a slight risk for excessive rainfall, flash flooding will be
isolated, mainly in urban/poor drainage areas, or where recent
rainfall has been heavy. Rainfall rates will remain high, with some
storms capable of producing 2-4" per hour. Severe weather is also
possible, as SPC has upgraded it to a Marginal Risk area-wide, with
a Slight Risk for the Piedmont. Damaging winds will again be the
main threat, but quarter size hail is also possible.

Storms dissipate overnight with the loss of daytime heating. Sunday
will again see afternoon storm chances, but the synoptic pattern
changes. The front lifts back north into New England, with a cold
front near the Great Lakes advancing towards our area late in the
day. Some models indicate waning clusters of storms moving southeast
and into our northwestern counties, possibly multiple rounds
throughout the day. Due to this potential, a Marginal Risk for
severe weather is forecast, with damaging winds again as the threat.
Flooding will again be possible, with the slight risk west of the
Blue Ridge where rain is more likely. The Piedmont may see some
storms in the afternoon, but they will be isolated in coverage.

Temperatures remain above average both days this weekend, with highs
in the low 80s for the mountains, with low 90s in the Piedmont. Lows
will be in the mid 60s to low 70s.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 1230 PM EDT Saturday...

Key Messages:

1) A cold front and associated storms tracks across the region
Monday.

2) Cooler and drier Tuesday.

A backdoor cold front will wedge south Sunday night into Monday
night. With thick high clouds moving across the area with the front,
instabilities will be weak to limit severe threat. Locations along
and south of the NC/VA border will have the best chance to see
abundant sunshine and a few strong storms Monday afternoon/evening.
High temperatures north of Highway 460 will range from the upper 70s
to lower 80s. Areas to the south of 460 will have highs peaking in
the 80s, near 90F across Southside VA.

The surface boundary moves into the Carolinas Monday night and
remains there into Thursday night. However, the low-level theta-E
boundary gets stuck across central West Virginia and northern
Virginia through the period. Along with an easterly fetch from the
Atlantic, a low stratus deck may blanket the area through much of
the day Tuesday. Some breaks in the clouds may occur late in the
afternoon, but will fill back in overnight. These clouds along with
an easterly flow will help keep Tuesday's high temperatures 3F to 6F
cooler than normal.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 1245 PM EDT Saturday...

Key Messages:

1. Temperatures trending warmer, reaching above normal temperatures
by the end of the work week.

2. Lower chances of precipitation through the second half of the
work week.

Surface high pressure will remain wedged across the area Wednesday
and possibly Thursday. A low status deck will form overnight and
hang into much of the day Wednesday. With the wedge becoming weaker
on Thursday, low clouds should break a little earlier. High
temperatures Wednesday will be around normal and in the 80s
areawide. The wedge could break as early as Thursday with heights
increasing aloft, temperatures should warm into the mid 80s west of
the Blue Ridge to the low 90s east.

An upper level ridge will track east from the Midwest Tuesday to the
Mid Atlantic states on Thursday and Friday. This heat dome will have
temperatures warming above normal by the weekend. The chance for
afternoon and evening thunderstorms will also return next
weekend.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
Issued at 809 PM EDT Sat Jul 19 2025

SCTD SHRA/TSRA continues to be seen across the forecast area
this evening, resulting in relatively brief flight category
reductions to (mostly) MVFR IVOF any convection. Outside of the
convective regions, flight categories were VFR. Expect the
convective coverage to continue decreasing this evening, with
relatively rain-free conditions anticipated by 20/0500 UTC.

Similar to the past couple of days, expect the greater aviation
impact to come from reduced CIGs/VSBYs overnight. The latest
probabilistic guidance indicates the greatest likelihood of this
happening will be at terminals along and W of the Blue Ridge.
There appears to be slightly better odds of getting widespread
low-end MVFR/IFR CIGs in this region, with pockets of mostly
low-end MVFR VSBYs across mainly SE WV.

Flight categories should improve after 20/1200 UTC. SHRA/TSRA
will again be possible Sunday afternoon, but coverage should be
less than the past several days. Given the lower probabilities
of any one terminal receiving convection tomorrow, I have
refrained from mentioning this possibility in the 20/0000 UTC
TAF package. But, at least right now, it looks like any
SHRA/TSRA may get a later start. Most terminals may see an
uptick in wind speeds as gusty W winds 10-20 kts may be seen by
afternoon.

OUTLOOK SUNDAY NIGHT THROUGH THURSDAY...

Sunday night-Monday night: Flight restrictions possible IVOF
SHRA/TSRA...mainly during the afternoon and evening...as well as
late night/early morning BR.

Tuesday: A cold front is expected to move through the region.
Flight restrictions remain possible IVOF any SHRA/TSRA.

Wednesday-Thursday: ISOLD SHRA/TSRA will be possible, but with
high pressure and a drier airmass, coverage will be limited. No
significant restrictions anticipated at this time.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...DB/JCB
NEAR TERM...DB/JCB
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...DB
Hazardous weather outlook, Jul 19, 9:45 PM EDT, 28 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
945 PM EDT Sat Jul 19 2025

NCZ001>006-018>020-VAZ007-009>020-032-043-WVZ042>044-507-508-210145-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Patrick-Henry-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
945 PM EDT Sat Jul 19 2025

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...Tonight.

There is a slight risk, or a level 2 out of 4 risk, for excessive
rainfall through tonight and potential for flooding. There is a
Marginal Risk, or a Level 1 out of 5, for severe thunderstorms for
the rest of this evening. The main impact from any of the stronger
thunderstorms will be damaging winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong to severe thunderstorms, capable of producing flooding and
isolated wind damage, will be possible Sunday and Monday, especially
during the afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

VAZ022>024-033>035-044>047-058-059-210145-
Roanoke-Botetourt-Rockbridge-Franklin-Bedford-Amherst-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-
945 PM EDT Sat Jul 19 2025

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and west central Virginia.

.DAY ONE...Tonight.

There is a slight risk, or a Level 2 out of 4 risk, for excessive
rainfall today and potential for flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong to severe thunderstorms, capable of producing flooding and
isolated wind damage, will be possible Sunday and Monday, especially
during the afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

Butts

In the hours before

Special weather statement, Jul 19, 7:32 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
732 PM EDT Sat Jul 19 2025

NCZ019-020-200000-
Yadkin NC-Wilkes NC-
732 PM EDT Sat Jul 19 2025

...STRONG THUNDERSTORMS WILL IMPACT
SOUTHEASTERN WILKES AND WEST CENTRAL YADKIN COUNTIES THROUGH 800 PM
EDT...

At 732 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Roaring River, or near Ronda, moving east at 10
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jonesville...
Ronda...
Windy Gap...
Hays...
Pleasant Hill...
Wilkes County Airport...
and Clingman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3625 8112 3631 8090 3625 8087 3624 8087
      3624 8086 3620 8084 3609 8085 3608 8109
TIME...MOT...LOC 2332Z 262DEG 10KT 3618 8102

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CDG
Special weather statement, Jul 19, 8:08 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
808 PM EDT Sat Jul 19 2025

NCZ002-003-019-200045-
Surry NC-Wilkes NC-Alleghany NC-
808 PM EDT Sat Jul 19 2025

...STRONG THUNDERSTORMS WILL IMPACT
SOUTHEASTERN ALLEGHANY...SOUTHWESTERN SURRY AND NORTHEASTERN WILKES
COUNTIES IN NORTHWESTERN NORTH CAROLINA THROUGH 845 PM EDT...

At 808 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Dockery, or over Traphill, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elkin...
Traphill...
Mountain Park...
Hays...
Roaring Gap...
Pleasant Hill...
and State Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3624 8112 3636 8114 3646 8086 3636 8079
      3625 8079 3625 8081 3624 8087 3623 8088
TIME...MOT...LOC 0008Z 258DEG 16KT 3631 8104

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CDG
Special weather statement, Jul 19, 8:14 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
814 PM EDT Sat Jul 19 2025

VAZ013-014-017-200045-
Pulaski VA-Floyd VA-Montgomery VA-
814 PM EDT Sat Jul 19 2025

...STRONG THUNDERSTORMS WILL IMPACT
NORTHEASTERN PULASKI...NORTH CENTRAL FLOYD AND MONTGOMERY COUNTIES
AND THE CITY OF RADFORD THROUGH 845 PM EDT...

At 814 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Radford, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Pilot...
Shawsville...
Terrys Fork...
and Claytor Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3710 8068 3727 8051 3716 8018 3704 8023
      3697 8031
TIME...MOT...LOC 0014Z 289DEG 22KT 3711 8051

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CDG
Special weather statement, Jul 19, 9:15 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
915 PM EDT Sat Jul 19 2025

VAZ032-033-043-200145-
Henry VA-Franklin VA-Patrick VA-
915 PM EDT Sat Jul 19 2025

...STRONG THUNDERSTORMS WILL IMPACT
NORTHWESTERN HENRY...NORTHEASTERN PATRICK AND SOUTHWESTERN FRANKLIN
COUNTIES THROUGH 945 PM EDT...

At 915 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Charity, or near Woolwine, moving southeast at 25
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bassett...
Ferrum...
Sanville...
Stanleytown...
Endicott...
Fairy Stone State Park...
and Oak Level.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3682 8033 3683 8034 3683 8033 3684 8032
      3684 8030 3686 8029 3687 8024 3690 8020
      3695 8018 3696 8016 3695 8016 3696 8014
      3686 7984 3673 7991 3666 8005
TIME...MOT...LOC 0115Z 295DEG 24KT 3684 8019

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CDG
Special weather statement, Jul 19, 9:44 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
944 PM EDT Sat Jul 19 2025

VAZ032-033-043-200215-
Henry VA-Franklin VA-Patrick VA-
944 PM EDT Sat Jul 19 2025

...STRONG THUNDERSTORMS WILL IMPACT
NORTHWESTERN HENRY...EAST CENTRAL PATRICK AND SOUTH CENTRAL FRANKLIN
COUNTIES THROUGH 1015 PM EDT...

At 944 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Philpott Dam, or near Bassett, moving southeast at
20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bassett...
Sanville...
Stanleytown...
Fairy Stone State Park...
Collinsville...
Oak Level...
and Fieldale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3676 8024 3690 7996 3684 7977 3671 7988
      3663 8004
TIME...MOT...LOC 0144Z 297DEG 17KT 3678 8007

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CDG
Special weather statement, Jul 19, 10:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1013 PM EDT Sat Jul 19 2025

NCZ005-VAZ032-043-200245-
Rockingham NC-Henry VA-Patrick VA-
1013 PM EDT Sat Jul 19 2025

...STRONG THUNDERSTORMS WILL IMPACT
NORTH CENTRAL ROCKINGHAM...SOUTHERN HENRY AND SOUTHEASTERN PATRICK
COUNTIES AND THE CITY OF MARTINSVILLE THROUGH 1045 PM EDT...

At 1012 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Horse Pasture, or near Spencer, moving east at 25
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Martinsville...
Spencer...
Axton...
Ridgeway...
Villa Heights...
Chatmoss...
and Collinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3658 8013 3674 8003 3670 7969 3657 7971
      3648 7983
TIME...MOT...LOC 0212Z 291DEG 22KT 3665 7994

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CDG

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:14 PM EDTSpecial Weather StatementRNKMontgomery, City of Radford31 min
Jul 19, 9:15 PM EDTSpecial Weather StatementRNKHenry30 min
Jul 19, 9:44 PM EDTSpecial Weather StatementRNKCity of Martinsville31 min
Jul 20, 5:47 PM EDTAreal Flood AdvisoryRNKSmyth3 hr
Jul 20, 7:33 PM EDTSpecial Weather StatementRNKSmyth27 min
Jul 20, 7:58 PM EDTSpecial Weather StatementRNKSmyth, Wythe32 min
Jul 19, 8:08 PM EDTSpecial Weather StatementRNKAlleghany37 min
Jul 20, 7:01 PM EDTSpecial Weather StatementRNKAlexander29 min
Jul 20, 7:52 PM EDTSpecial Weather StatementRNKStokes, Surry38 min
Jul 20, 7:40 PM EDTSpecial Weather StatementRNKGreenbrier35 min

Nearby

Special Weather Statements in Virginia, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.